Jump to content

about holding


Recommended Posts

hi- I have tapered from .25 k to .125, dry cutting over about three weeks time. I have been at .125 for a week. is there such a thing as holding steady too long? I plan to titrate the last leg of this, and would love some advice.

So far the symptoms have been about the same as the tolerance w/d was. Lots of fear, tired, dizzy. Still doing the job and the daily stuff, some faking of fun here and there as well.

Susan

Link to comment
Share on other sites

I think holding at .125 for a week is within reasonable time, some take it to 2 weeks. You should listen to your body and it sounds like you're doing really well with this pace if you're able to continue to function normally without too much problem. Hopefully someone with better taper experience can chime in with their view too. You're almost there! Congratulations!
Link to comment
Share on other sites

Hi North,

 

I tapered off Klonopin by crossing over to Valium, so I don't know exactly what it's like doing a titration.  I did try dry cutting off Klonopin and that was disastrous--didn't last too long.  

 

I took my final dose of Valium on July 4th and looking back on my taper there is one thing I would have done differently.  There were a few points where I held for 3-4 weeks and in retrospect I realize that was a mistake.  The thing is, you never truly stabilize while doing a taper so I was wrong in waiting for that to happen.  The trick is to stabilize enough, emphasis on ENOUGH, whatever that is for you, whatever you can tolerate.  

 

The truth is getting off this stuff is really difficult no matter what, and I know now that it's best to keep moving if you possibly can.  I took 10 months to come off 1 mg. Klonopin or 20 mg. Valium and in some respects I'm glad I took my time because it gave me a chance to form some new and healthier habits along the way, but I probably could have cut the time by a couple months.  In retrospect, I would not have held any dose for longer than 2 weeks.  How this translates into a titration I don't know, but I hope you can take something away from this.

 

All the best,

 

Mal  

Link to comment
Share on other sites

I think holding at .125 for a week is within reasonable time, some take it to 2 weeks. You should listen to your body and it sounds like you're doing really well with this pace if you're able to continue to function normally without too much problem. You're almost there! Congratulations!

 

I agree. I made some large cuts at the beginning of my taper but I'm currently cutting .125mg every 10-11 days and it has been working well.

 

Good luck and hang in there!

Link to comment
Share on other sites

Hang in there, north.  You are almost to the finish line! :yippee:

 

If you have been at .125mgs K for the past week, you have a few options based on the experience of other members:

 

You can hold out for another week

 

or

 

You can reduce the .125 by half and hold for a week, then take the other half and hold for a week.

 

Many members have done this, and they seem to have had success with it.

 

You are almost there!  Please let us know how we can help  :)

Link to comment
Share on other sites

OK- thanks everyone. Malcontensia- I read your signature line and could really relate- I saw you had experienced increasing anx/dep/insomnia while still on the benzo. I have also, and just figured it was me- never dreamed it could be the klonopin.  So- how is it now for you? Was the tolerance while you were still on it worse than the w/d once off?-  Wishing you well- Susan
Link to comment
Share on other sites

hi- I have tapered from .25 k to .125, dry cutting over about three weeks time. I have been at .125 for a week. is there such a thing as holding steady too long? I plan to titrate the last leg of this, and would love some advice.

So far the symptoms have been about the same as the tolerance w/d was. Lots of fear, tired, dizzy. Still doing the job and the daily stuff, some faking of fun here and there as well.

Susan

 

Once you get down to the end, going from .25 to .125 is a significant cut.  For me, cutting on clonazepam, days 5-10 were the worst so at the moment you may still get a little worse before you get better.  If it were me, I'd hold it for at least two weeks and longer if you're still in acute withdrawal.

 

PS - I tapered down off clonazepam, so you might want to take a look at my taper schedule in my signature.  In each case I held my dose until I felt okISH at that dose, and then cut, again.  The last cut (ie, stopping) has been and continues to be by far the most brutal cut of them all and if I knew that I would have tapered even lower.

Link to comment
Share on other sites

×
×
  • Create New...